Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 77, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 14, 2011, 2:55 PM CDT for 4 counties in Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2011, 2:55 PM CDT (19:55 UTC)
- Expired
- Mar 14, 2011, 3:34 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Kemper County, MS, Neshoba County, MS, Newton County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 3:10 PM CDT | TSTM WND DMG | Lawrence, MS | A TREE AND UTILITY LINES WERE DOWNED NEAR LAWRENCE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 1:22 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843
WUUS54 KJAN 141955
SVRJAN
MSC069-099-101-123-142045-
/O.NEW.KJAN.SV.W.0077.110314T1955Z-110314T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT MON MAR 14 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
SOUTHWESTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PROSPECT...NEWTON...
* UNTIL 345 PM CDT
* AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DOWDVILLE TO 14 MILES SOUTHWEST OF LAWRENCE MOVING EAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DIXON...CONEHATTA...NESHOBA...STRATTON...DECATUR...BETHSAIDA...
HOUSE...LITTLE ROCK...FORESTDALE...HERBERT SPRINGS...DUFFEE AND
BLUFF SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR MISSISSIPPI.
&&
LAT...LON 3258 8887 3257 8891 3248 8891 3226 8898
3223 8948 3248 8939 3258 8932 3271 8931
3283 8879
TIME...MOT...LOC 1955Z 256DEG 33KT 3265 8929 3223 8942
$$
DL2 follow-up statements
124
WWUS54 KJAN 142010
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON MAR 14 2011
MSC123-142020-
/O.CAN.KJAN.SV.W.0077.000000T0000Z-110314T2045Z/
SCOTT MS-
310 PM CDT MON MAR 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR MISSISSIPPI.
LAT...LON 3269 8884 3259 8887 3257 8891 3226 8898
3225 8932 3258 8926 3275 8912 3283 8880
TIME...MOT...LOC 2010Z 258DEG 39KT 3267 8905 3225 8925
$$
MSC069-099-101-142045-
/O.CON.KJAN.SV.W.0077.000000T0000Z-110314T2045Z/
NEWTON MS-KEMPER MS-NESHOBA MS-
310 PM CDT MON MAR 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN NESHOBA...SOUTHWESTERN KEMPER AND NEWTON COUNTIES...
AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BETHSAIDA TO 6 MILES SOUTHWEST OF LAWRENCE MOVING EAST AT 45
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DECATUR...NEWTON...HOUSE...LITTLE ROCK...FORESTDALE...HERBERT
SPRINGS...HICKORY...DUFFEE AND BLUFF SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR MISSISSIPPI.
&&
LAT...LON 3269 8884 3259 8887 3257 8891 3226 8898
3225 8932 3258 8926 3275 8912 3283 8880
TIME...MOT...LOC 2010Z 258DEG 39KT 3267 8905 3225 8925
$$
DL539
WWUS54 KJAN 142034
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT MON MAR 14 2011
MSC069-099-101-142044-
/O.CAN.KJAN.SV.W.0077.000000T0000Z-110314T2045Z/
NEWTON MS-KEMPER MS-NESHOBA MS-
334 PM CDT MON MAR 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NESHOBA...
SOUTHWESTERN KEMPER AND NEWTON COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR MISSISSIPPI.
LAT...LON 3269 8884 3260 8888 3257 8891 3226 8898
3225 8932 3258 8926 3275 8912 3283 8880
TIME...MOT...LOC 2034Z 258DEG 39KT 3272 8875 3230 8895
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 11:15 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 14, 11:15 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1115 AM CDT MON MAR 14 2011 .UPDATE...EXPECTING A RATHER COMPLEX WEATHER SITUATION TO UNFOLD ACROSS THE ARKLAMISS REGION THIS AFTERNOON. CURRENT AREA RADARS SHOWS A LOOSE LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS RUNNING FROM NEAR HOUSTON NORTHEAST THROUGH CENTRAL LOUISIANA...THROUGH THE ARKLAMISS DELTA...AND INTO FAR NORTH-CENTRAL MISSISSIPPI. THE ACTUAL COLD FRONT IS LAGGING BEHIND THIS AREA OF CONVECTION BY SOME 50 TO 75 MILES TO THE NORTHWEST AND QUITE A FEW AVAILABLE HIRES MODELS SHOW SOME REDEVELOPMENT OF AT LEAST SCATTERED THUNDERSTORMS ALONG THIS BOUNDARY LATER TODAY INTO THIS EVENING. HOWEVER...VERY SHORT TERM MESOSCALE TRENDS REVEAL THAT PROBABLY THE BEST OVERALL RISK OF SEVERE WEATHER WILL EVOLVE THIS AFTERNOON INTO EARLY THIS EVENING OVER THE SOUTHEAST THIRD OF MY ZONES (ROUGHLY ALONG AND SOUTHEAST OF A BUDE...TO METRO JACKSON...TO MACON LINE). IT IS IN THIS AREA WHERE THE BEST LOW LEVEL SHEAR...INSTABILITY AND LIFT WILL BE TEMPORARILY JUXTAPOSED AS THE INITIAL LEADING BAND OF SHOWERS AND STORMS BECOMES ENTIRELY SURFACE-BASED. WE HAVE MODIFIED PRODUCTS TO HIGHLIGHT SEVERE POTENTIAL FOCUS IN THIS AREA...AND TO ALSO MENTION THE OUTSIDE CHANCE OF A FEW TORNADOES. LOW LEVEL SHEAR IS EXPECTED TO BE MARGINAL FOR TORNADOGENESIS...BUT NOT PROHIBITIVE BY ANY MEANS. DESPITE MENTIONING TORNADOES IN THAT SECTOR WITH THIS UPDATE...WE STILL ANTICIPATE THE MAIN RISK WILL BE DAMAGING WIND GUSTS OR LARGE HAIL. ELSEWHERE...THE CURRENT LINEAR CONVECTIVE MASS MOVING THROUGH MY NORTHWEST IS RATHER WEAK...BUT WILL LIKELY TRANSITION TO A STRONGER AND MORE SURFACE-BASED MODE IN THE NEXT HOUR OR TWO. TO THE NORTHWEST OF THIS CONVECTION WE STILL CANNOT DISCOUNT THE POTENTIAL FOR STORMS FIRING UP ALONG THE ACTUAL FRONT THROUGH THE AFTERNOON AND EVENING...AND ANY SUCH ACTIVITY OF THAT SORT WOULD DEFINITELY HAVE A NON-ZERO SEVERE POTENTIAL. UPDATES TO THE FORECAST DONE AND SHIPPED. /BB/ && .PREV DISCUSSION... /ISSUED 502 AM CDT MON MAR 14 2011/ TODAY THROUGH TUESDAY NIGHT... THE POTENTIAL FOR SEVERE WIND GUSTS HAS INCREASED A BIT...ESPECIALLY FOR THIS AFTN...BASED ON RECENT TREND UPWARD IN INSTABILITY FORECAST. THE DEEPENING LOW SHOWS UP WELL OVER THE CENTRAL PLAINS EARLY THIS MORNING IN SATELLITE IMAGERY AND MODELS ARE IN GOOD AGREEMENT IN SHOWING THE LOW CONTINUING TO DIG SOUTHEASTWARD WHILE THE ASSOCIATED COLD FRONT PUSHES EAST ACROSS THE ARKLAMISS LATER THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS IS CURRENTLY MOVING EAST ACROSS SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...SLIGHTLY AHEAD OF THE SURFACE COLD FRONT. WHILE FORCING IS STRONG ALONG THE COLD FRONT...A STOUT MID LEVEL CAP AND DEEP ELEVATED MIXED LAYER IS NOTED IN THE PRE- FRONTAL AIRMASS. MUCH OF THE LIFT IS GOING INTO CAP EROSION...BUT EXPECT STRONG HEIGHT FALLS (~ 70M @H500) AND 40-50 KTS OF DEEP LAYER SHEAR WILL MAINTAIN THE ORGANIZED CONVECTIVE LINE EASTWARD ACROSS THE ARKLAMISS. THE STRONG FORCING AND SOMEWHAT ORTHOGONAL UNIDIRECTIONAL SHEAR VECTORS WILL SUPPORT A BROKEN LINEAR CONVECTIVE SYSTEM AS INDICATED BY HIGH RES LOCAL AND NATL WRF/RUC GUIDANCE. STEEP MID LEVEL LAPSE RATES WILL CONTRIBUTE TO AFTN MIXED LAYER CAPE IN THE 500-1000 J/KG WITH THE MOST RECENT HRRR MODEL INDICATING UP TO 1500 J/KG ALONG THE HWY 84 CORRIDOR. THE INCREASED CAPE FORECAST FOR THE AFTERNOON LEADS TO HIGHER CONFIDENCE FOR TSTMS ROOTED IN BOUNDARY LAYER AND WILL INCREASE MENTION OF WIND POTENTIAL IN THE HWO/HAZARD PRODUCTS. WHILE CAPPING AHEAD OF THE FRONT WILL LIMIT PRE-FRONTAL DISCRETE CELLULAR DEVELOPMENT AND LOW LEVEL WIND SHEAR WILL BE RELATIVELY WEAK...THERE MAY BE A SMALL WINDOW FOR TORNADO POTENTIAL IF CAPE IS STRONGER THAN CURRENTLY FORECAST. FOR NOW...WILL KEEP PRIMARY SVR WEATHER RISKS INDICATED AS SVR WIND GUSTS AND HAIL GIVEN VERY COLD TEMPERATURES ALOFT WITH RELATIVELY LOW WET BULB ZERO HEIGHTS. ALSO...SOME LOCALLY HEAVY DOWNPOURS ARE EXPECTED...BUT AVERAGE QPF IS EXPECTED TO REMAIN BELOW AN INCH GIVEN PROGRESSIVE SYSTEM AND LIMITED DEEP LAYER MOISTURE WITH PRECIPITABLE WATER NOT MORE THAN AROUND 1.25 INCHES. PONDING OF WATER AND MINOR FLOODING OF LOW-LYING/POOR DRAINAGE AREAS WOULD BE EXPECTED IN THIS EVENT...BUT DO NOT EXPECT IT TO HAVE A SIGNIFICANT IMPACT ON RIVER FLOODING. OTHERWISE...MUCH DRIER AND COOLER CONDITIONS WILL MOVE INTO THE ARKLAMISS AS WE GO INTO TUESDAY AND TUESDAY NIGHT. COLD ADVECTION AND ASSOC STRATUS WILL HOLD TEMPERATURES DOWN TUESDAY WITH MOST LOCATIONS ALONG AND NORTH OF I-20 NOT GETTING OUT OF THE 50S FOR HIGHS. /EC/ WEDNESDAY THROUGH SUNDAY... FOR THE MID TO LATE WEEK PERIOD A FLAT LONGWAVE RIDGE WILL DEVELOP ACROSS THE REGION WITH A PROGRESSIVE STREAM OF WEAK EMBEDDED SHORT WAVES. MODELS DO TRY TO BRING SOME SPOTTY LIGHT RAIN...AND THERE ARE ALSO TIMING DIFFERENCES WITH THE MODELS AND ENSEMBLES WITH THE WEAK SHORT WAVE TROUGHS. HOWEVER BELIEVE THAT THE CAPPING WITH THE RIDGE WILL REDUCE OUR CHANCES OF LIGHT RAIN AND KEEP THE REGION GENERALLY DRY THROUGH THE PERIOD. TEMPERATURES WILL BE ON THE MILD SIDE AND ABOUT 5-10 DEG F ABOVE NORMAL ON DAILY HIGHS AND LOWS. AS FAR AS TEMPERATURES ARE CONCERNED...WENT WITH A BLEND OF MEX...GMOS AND ENSEMBLE GUIDANCE. CONCERNING POPS...CUT DOWN LOW END MOS GUIDANCE POPS FOR THE LIGHT RAIN/SPRINKLES DURING THE WEEK./17/ && .AVIATION...A MIX OF VFR/MVFR/IFR CEILINGS ARE BEING OBSERVED AT SITES ACROSS THE REGION THIS MORNING DUE TO VARYING HEIGHTS IN STRATUS. A LINE OF SHOWERS AND THUNDERSTORMS ACCOMPANYING A COLD FRONT WILL MOVE EAST ACROSS THE FORECAST AREA FROM LATE THIS MORNING INTO THIS EVENING. IN TERM OF TIMING...THIS ACTIVITY LOOKS TO IMPACT KGLH/KGWO BETWEEN 15-18Z...THEN KJAN/KGTR 18-21Z...AND KMEI/KHBG 21-00Z. EXPECT VFR/MVFR CONDITIONS WITH STRATOCUMULUS/CUMULUS AHEAD OF THE LINE...IFR CONDITIONS WITH THE STORMS...THEN MVFR/IFR RESTRICTIONS ARE EXPECTED WITH A POST-FRONTAL STRATUS DECK AS WE GO THROUGH THE OVERNIGHT HOURS. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 45 58 40 / 84 56 2 5 MERIDIAN 76 47 62 39 / 75 75 5 7 VICKSBURG 71 43 59 40 / 77 27 2 4 HATTIESBURG 76 51 68 42 / 61 59 5 7 NATCHEZ 71 41 61 40 / 80 36 2 5 GREENVILLE 66 43 55 42 / 75 18 3 2 GREENWOOD 70 42 53 39 / 81 33 4 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/19/EC/17
Hazardous weather outlook, Mar 14, 2:36 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 236 PM CDT MON MAR 14 2011 MSZ045-046-051-052-056>058-064>066-072>074-151945- NESHOBA-KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 236 PM CDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING AHEAD OF A STRONG COLD FRONT MOVING EAST ACROSS THE OUTLOOK AREA. DAMAGING WIND GUSTS TO 60 MPH WILL BE THE PRIMARY CONCERN WITH ANY SEVERE STORMS...BUT THERE IS ALSO A LOW RISK FOR A TORNADO OR TWO. DAYTIME HEATING AHEAD OF A COLD FRONT MOVING THROUGH THE REGION HAS ALLOWED THE ATMOSPHERE TO BECOME UNSTABLE...THUS ALLOWING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF IT. A FEW OF THESE STORMS COULD BECOME SEVERE WITH STRONG WINDS BEING THE PRIMARY RISK OF SEVERE WEATHER. WINDS IN THE ATMOSPHERE ARE NOT PARTICULARLY STRONG...AND THUS SHOULD NOT FAVOR ANY MORE THAN A LOW PROBABILITY OF TORNADOES. THE RISK FOR STORMS WILL MOVE EAST AND OUT OF THE AREA BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED LATE THIS AFTERNOON INTO THIS EVENING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>044-047>050- 053>055-059>063-151945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS- RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE- 236 PM CDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Special weather statement, Mar 14, 1:22 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 122 PM CDT MON MAR 14 2011 MSZ043-048-049-141920- HINDS MS-RANKIN MS-MADISON MS- 122 PM CDT MON MAR 14 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM POCAHONTAS TO 6 MILES SOUTH OF CLINTON AT 122 PM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL MADISON...RANKIN AND NORTHEASTERN HINDS COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. 19
Local storm report, Mar 14, 2:19 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT MON MAR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG 2 E FLORENCE 32.15N 90.09W
03/14/2011 RANKIN MS PUBLIC
MULTIPLE LARGE TREES AND LIMBS DOWN IN THE MAGNOLIA
SPRINGS SUBDIVISION
&&Local storm report, Mar 14, 2:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT MON MAR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 1 S BOWLING GREEN 33.15N 89.91W
03/14/2011 HOLMES MS PUBLIC
LARGE LIMBS DOWN
&&Special weather statement, Mar 14, 2:30 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT MON MAR 14 2011 MSZ031-142000- LOWNDES MS- 230 PM CDT MON MAR 14 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF COLUMBUS AFB TO 4 MILES NORTHWEST OF CRAWFORD AT 231 PM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN LOWNDES COUNTY SHOULD MONITOR THESE STORMS CLOSELY. DL
Local storm report, Mar 14, 2:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT MON MAR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG 1 N FLORENCE 32.17N 90.13W
03/14/2011 RANKIN MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS HIGHWAY 49.INITIALLY
REPORTED BY HAM RADIO AND CONFIRMED BY FLORENCE POLICE
&&Special weather statement, Mar 14, 2:48 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT MON MAR 14 2011 MSZ038-039-045-046-142020- KEMPER MS-NESHOBA MS-NOXUBEE MS-WINSTON MS- 248 PM CDT MON MAR 14 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF CENTER RIDGE TO 3 MILES EAST OF PHILADELPHIA AT 248 PM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN SOUTHERN WINSTON...NOXUBEE...EASTERN NESHOBA AND NORTHERN KEMPER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 41 min |
| Mar 14, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 48 min |
| Mar 14, 1:34 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 41 min |
| Mar 14, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 49 min |
| Mar 14, 1:51 PM CDT | Tornado Warning | JAN | Madison, Rankin, Scott | 39 min |
| Mar 14, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Neshoba, Oktibbeha, Winston | 48 min |
| Mar 14, 2:01 PM CDT | Tornado Warning | JAN | Rankin | 31 min |
| Mar 14, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Rankin, Scott | 47 min |
| Mar 14, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 48 min |
| Mar 14, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 50 min |
| Mar 14, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.